Alert archive / Wisconsin / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS La Crosse, WI

September 8, 20158 counties in Iowa; 10 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this flash flood watch at Sep 8, 2015, 2:43 AM CDT for 8 counties in Iowa; 10 counties in Wisconsin; 7 counties in Minnesota. It took effect at Sep 8, 2015, 4:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2015, 2:43 AM CDT (07:43 UTC)
In effect from
Sep 8, 2015, 4:00 AM CDT
Expired
Sep 8, 2015, 10:04 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 25 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 42 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WGUS63 KARX 080743
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
243 AM CDT TUE SEP 8 2015

...HEAVY RAINFALL EXPECTED THIS MORNING...

.THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AS THEY MOVE ACROSS
THE AREA THIS MORNING...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME. WITH WET SOILS AND ELEVATED RIVER LEVELS
DUE TO RAINFALL OVER THE PAST FEW DAYS...THIS ADDITIONAL RAIN
FALLING IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. 


IAZ008-MNZ079-086-087-094-WIZ032-081500-
/O.NEW.KARX.FF.A.0002.150908T0900Z-150908T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-WABASHA-DODGE-OLMSTED-MOWER-BUFFALO-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN
243 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
  MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING
  COUNTIES...IN NORTHEAST IOWA...MITCHELL. IN SOUTHEAST
  MINNESOTA...DODGE...MOWER...OLMSTED AND WABASHA. IN WEST CENTRAL
  WISCONSIN...BUFFALO.

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THIS
  MORNING...WITH 1 TO 2 INCHES IN A SHORT TIME.

* HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER
  IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL
  CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ029-033-034-041-042-
053>055-061-081545-
/O.NEW.KARX.FF.A.0002.150908T0900Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
WINONA-FILLMORE-HOUSTON-CLARK-TREMPEALEAU-JACKSON-LA CROSSE-
MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...WINONA...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
243 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...IN
  NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...
  FLOYD...HOWARD AND WINNESHIEK. IN SOUTHEAST MINNESOTA...
  FILLMORE...HOUSTON AND WINONA. IN WISCONSIN...CLARK...
  CRAWFORD...GRANT...JACKSON...LA CROSSE...MONROE...RICHLAND...
  TREMPEALEAU AND VERNON.

* UNTIL 1 PM CDT THIS AFTERNOON

* THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH 1 TO 2
  INCHES IN A SHORT TIME.

* HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF WATER
  IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME SMALL
  CREEKS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MW
3 follow-up statements
100 
WGUS63 KARX 081211
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
711 AM CDT TUE SEP 8 2015

...HEAVY RAINFALL THIS MORNING...

.THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AS THEY MOVE ACROSS
THE AREA THIS MORNING...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME. WITH WET SOILS AND ELEVATED RIVER LEVELS
DUE TO RAINFALL OVER THE PAST FEW DAYS...THIS ADDITIONAL RAIN
FALLING IN A SHORT PERIOD OF TIME MAY CAUSE FLASH FLOODING. 

LOOK FOR THE RAIN TO BE PUSHING QUICKLY EASTWARD AND OUT OF THE
AREA LATER THIS MORNING. 

IAZ009-010-018-019-029-081315-
/O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
711 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST IOWA HAS BEEN
CANCELLED. THE HEAVY RAINFALL HAS SHIFTED EAST OF THE AREA. 

$$

IAZ008-MNZ079-086-087-094-081315-
/O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-WABASHA-DODGE-OLMSTED-MOWER-
INCLUDING THE CITIES OF...ROCHESTER...AUSTIN
711 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS
SHIFTED EAST OF THE AREA.

$$

WIZ032-081500-
/O.CON.KARX.FF.A.0002.000000T0000Z-150908T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO-
711 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING 
  BUFFALO.... 

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL THIS MORNING... 
  WITH 1 TO 2 INCHES IN A SHORT TIME. 

* HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF 
  WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME 
  SMALL CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ011-030-MNZ088-095-096-WIZ029-033-034-041-042-053>055-061-
081800-
/O.CON.KARX.FF.A.0002.000000T0000Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-CLAYTON-WINONA-FILLMORE-HOUSTON-CLARK-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
711 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING IN NORTHEAST ...IOWA... 
  ALLAMAKEE AND CLAYTON. IN SOUTHEAST MINNESOTA...FILLMORE... 
  HOUSTON AND WINONA. IN WISCONSIN...CLARK...CRAWFORD...GRANT... 
  JACKSON...LA CROSSE...MONROE...RICHLAND...TREMPEALEAU AND 
  VERNON. 

* UNTIL 1 PM CDT THIS AFTERNOON

* THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL WITH 1 TO 2 
  INCHES IN A SHORT TIME. 

* HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF 
  WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME 
  SMALL CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
056 
WGUS63 KARX 081408
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
908 AM CDT TUE SEP 8 2015

...HEAVY RAINFALL WINDING DOWN BUT FLOODING CONCERNS CONTINUE
ACROSS PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN...

.AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WAS
PROGRESSING EASTWARD ACROSS WEST CENTRAL AND CENTRAL WISCONSIN.
RAINFALL AMOUNTS OF 1 TO LOCALLY UPWARDS OF 3 INCHES HAS FALLEN IN
A SHORT PERIOD OF TIME. WET SOILS AND ELEVATED RIVER LEVELS DUE TO
RAINFALL OVER THE PAST FEW DAYS ALONG THIS ADDITIONAL RAINFALL IN
A SHORT PERIOD OF TIME MAY CAUSE SOME FLASH FLOODING.

LOOK FOR THE RAIN TO PUSH EASTWARD AND OUT OF THE AREA LATER THIS
MORNING.

IAZ011-030-MNZ088-095-096-WIZ054-061-081515-
/O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-CLAYTON-WINONA-FILLMORE-HOUSTON-CRAWFORD-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...PRAIRIE DU CHIEN...
PLATTEVILLE
908 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. 

THE HEAVY RAINFALL HAS MOVED EAST OF THE MISSISSIPPI RIVER. A FEW
SHOWERS ARE STILL POSSIBLE THROUGH NOON...BUT THIS RAINFALL WILL
BE ON THE LIGHT SIDE...WITH GENERALLY A COUPLE HUNDREDTHS OF AN
INCH OF ADDITIONAL RAINFALL EXPECTED. 

THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS
OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

$$

WIZ032-081515-
/O.CON.KARX.FF.A.0002.000000T0000Z-150908T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO-
908 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST CENTRAL WISCONSIN...WHICH INCLUDES BUFFALO
  COUNTY....

* UNTIL 10 AM CDT THIS MORNING

* THE BULK OF THE THUNDERSTORMS HAS PUSHED EAST OF THE AREA...BUT
  SOME ADDITIONAL LIGHTER RAINFALL IS STILL POSSIBLE...WITH
  GENERALLY LESS THAN A TENTH OF AN INCH EXPECTED.

* SOME PONDING OF WATER IS STILL LIKELY IN LOW SPOTS...WITH SOME STREET
  FLOODING...AND FLOODING OF SOME SMALL CREEKS AND RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WIZ029-033-034-041-042-053-055-081800-
/O.CON.KARX.FF.A.0002.000000T0000Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-VERNON-RICHLAND-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...VIROQUA...RICHLAND CENTER
908 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL WISCONSIN...INTO SOUTHWEST WISCONSIN. THIS
  INCLUDES THE FOLLOWING COUNTIES IN CENTRAL WISCONSIN...CLARK
  COUNTY. IN SOUTHWEST WISCONSIN...RICHLAND...VERNON...JACKSON...LA
  CROSSE...MONROE AND TREMPEALEAU COUNTIES.

* UNTIL 1 PM CDT THIS AFTERNOON

* THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING VERY HEAVY
  RAINFALL WITH 1 TO 2 INCHES POSSIBLE IN A SHORT TIME.

* HEAVY RAINFALL IN A SHORT TIMEFRAME WILL CAUSE PONDING OF 
  WATER IN LOW SPOTS...STREET FLOODING...AND FLOODING OF SOME 
  SMALL CREEKS AND RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DAS
709 
WGUS63 KARX 081504
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT TUE SEP 8 2015

...RAIN WINDING DOWN AND MOVING OUT OF THE AREA...

.THE AREA OF HEAVY RAINFALL HAS PUSHED EAST OF THE AREA.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELED.

WIZ029-033-034-041-042-053-055-081615-
/O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-VERNON-RICHLAND-
INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS...
LA CROSSE...SPARTA/TOMAH...VIROQUA...RICHLAND CENTER
1004 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL INTO SOUTHWEST
WISCONSIN HAS BEEN CANCELLED.

THE HEAVIER RAINFALL THAT PROMPTED THE FLASH FLOOD WATCH HAS
PUSHED EAST OF THE AREA. THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

WIZ032-081615-
/O.CAN.KARX.FF.A.0002.000000T0000Z-150908T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO-
1004 AM CDT TUE SEP 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WEST CENTRAL WISCONSIN
WHICH INCLUDED BUFFALO COUNTY HAS BEEN CANCELLED.

THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WATCH HAS PUSHED
EAST OUT OF THE AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

DAS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 11:43 PM CDT, 3 hours earlier.

Area forecast discussion, Sep 7, 11:43 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 PM CDT MON SEP 7 2015

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 305 PM CDT MON SEP 7 2015

A WARM FRONT WAS HUNG UP OVER SOUTHERN IA...STRETCHING INTO SOUTHERN
WI. THE LOW LEVEL JET WILL INCREASE THIS EVENING...PUSHING INTO AND
ACROSS THE BOUNDARY. A LOFT...THE RIGHT ENTRANCE REGION OF A 300 MB
JET STREAK WILL ENHANCE THE AVAILABLE LIFT. HIGH PWS OF 2 INCHES...A
+2 ANOMALY VIA NAEFS...WITH WARM CLOUD DEPTHS OF 4 KFT...AROUND AND
NORTH OF THE FRONT. A RIPPLE IN THE UPPER LEVEL FLOW IS ALSO PROGGED
TO SLIDE FROM THE SOUTHERN PLAINS TO ACROSS THIS FRONT OVERNIGHT.
ALL THIS SHOULD RESULT IN A BLOSSOMING AREA OF SHOWERS AND
THUNDERSTORMS...CAPABLE OF HEAVY RAIN. MESO MODELS TRENDS FAVOR
KEEPING THE BULK OF THE PCPN THREAT ALONG AND SOUTH OF I-90...WITH
THE HEAVY RAIN MOSTLY CONFINED TO IOWA.

MODEL TRENDS HAVE BEEN SLOWING THIS SYSTEM DOWN A BIT OVER THE PAST
FEW DAYS...AND EXPECT PCPN TO LINGER ACROSS THE EAST TUE MORNING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 305 PM CDT MON SEP 7 2015

DOWNTURN IN THE TEMPERATURES AS LARGE SCALE PATTERN SHIFT FROM
RIDGING TO TROUGH/NORTHWEST FLOW CONTINUES. 850 MB TEMPS ARE
EXPECTED TO DROP FROM 18 C AT 00Z TUE TO 5 C BY 00Z SAT. NAEFS 850
MB TEMP ANOMALIES HOVER NEAR -1 THU THROUGH THE WEEKEND. A DAY OR
TWO WITH HIGHS ONLY IN THE 60S AND LOWS IN THE 40S ARE EXPECTED -
WITH FRI/SAT MORNING LOOKING LIKE THE COOLEST PERIOD.

VARIOUS RIPPLES WILL MOVE ALONG THE NORTHWEST FLOW...WITH PREVIOUS
MODEL RUNS TAKING THEM MOSTLY NORTH/SOUTH OF THE LOCAL AREA...OR
WEAKENING THEM AS THEY MOVED IN. LAST RUN OR TWO THEY HAVE CHANGED
THEIR TUNE. THE GFS/GEM/ECMWF ALL SLIDE AN UPPER LEVEL SHORTWAVE
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THU/FRI. THAT AND A
RELATED SFC BOUNDARY COULD SPARK SHOWERS/STORMS AS IT MOVES THROUGH.
NOT MUCH INSTABILITY...SO IF PCPN DEVELOPS...MORE ON THE SHOWER THAN
THUNDERSTORM SIDE. SHOWERS COULD LINGER/REDEVELOP ON FRIDAY IN WRAP
AROUND REGION OF THE SFC LOW/FAVORABLE LOW LEVEL LAPSES...MORE SO
ACROSS NORTHERN WI.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1143 PM CDT MON SEP 7 2015

WATCHING THE CONVECTION SLOWLY FILL IN ACROSS NORTHWEST IOWA AND
SOUTHWEST MINNESOTA AHEAD OF THE SHORT WAVE TROUGH COMING OUT OF
NEBRASKA. SEVERAL OF THE HI-RES MESO MODELS NOW SUGGEST THIS AREA
WILL CONTINUE TO EXPAND AND SWING THOUGH THE INTERSTATE 90
CORRIDOR LATE TONIGHT INTO EARLY TUESDAY MORNING. HAVE THUS
TRENDED THE FORECAST TOWARD THESE SOLUTIONS OF BRINGING SOME
LEADING SHOWERS WITH A VCSH BEFORE THE MAIN BAND OF SHOWERS AND
STORMS COMES IN. THE 08.03Z RAP FORECAST SOUNDINGS SUGGEST THE
POTENTIAL FOR IFR CONDITIONS AS THIS COMPLEX OF STORMS MOVES
THROUGH AND IF IT EVOLVES AS THE MESO MODELS SUGGEST...THIS SEEMS
ENTIRELY REALISTIC. THE COMPLEX SHOULD MOVE OUT FAIRLY QUICKLY
TUESDAY MORNING BUT EXPECTING THE IFR CEILINGS TO REMAIN UNTIL
LATE AFTERNOON UNTIL SOME DRIER AIR STARTS TO WORK IN FROM THE
NORTHWEST TO ALLOW THE CONDITIONS TO GO UP TO VFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...04
Hazardous weather outlook, Sep 7, 3:30 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT MON SEP 7 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-081000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
330 PM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

MORE SHOWERS AND THUNDERSTORMS TONIGHT...MOSTLY CONFINED TO
LOCATIONS ALONG AND SOUTH OF INTERSTATE 90. THE STORMS WILL BE
CAPABLE OF HEAVY RAIN...WITH THE GREATER THREAT ACROSS NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES CONTINUE ACROSS LOCATIONS MAINLY EAST AND
SOUTH OF LA CROSSE ON TUESDAY. THE MAIN THREATS ARE LOCALLY HEAVY
RAINS AND LIGHTNING.

THUNDERSTORM CHANCES RETURN THURSDAY INTO FRIDAY. SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:56 AM CDTFlash Flood WarningARXBuffalo, Jackson, Trempealeau4 hr
Sep 8, 6:05 AM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Sep 8, 7:17 AM CDTAreal Flood AdvisoryARXAdams, Juneau, Monroe, Vernon118 min

Nearby

Flash Flood Watches in Wisconsin, 2015Flash Flood Watches in Iowa, 2015Flash Flood Watches in Minnesota, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.